Some axisymmetric problems for layered elastic media: Part II-solutions for annular indenters and cracks

T. W. Shield, D. B. Bogy

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

In Part I, the multiple contact region solutions for an axisymmetric indenter were presented. The solution technique utilized integral transforms and singular integral equations. The emphasis there was the study of the conditions of contact as a function of the physical parameters of the indenter and the layered elastic half space. The method and results were similar to those for the analogous plane-strain problem that was studied in Shield and Bogy (1989). However, several differences in detail were required for the analysis of the axisymmetric geometry. In this Part II, the solution of Part lis used to study some related problems that have been considered previously in the literature for homogeneous half spaces. First we solve the problem of the axisymmetric annular indenter for the layered half space. Multiple contact region solutions are studied and the problem of an axisymmetric punch with internal pressure is solved for the layered half space and also for the special case of a layer with a traction-free lower surface. Finally, the problem of an annular crack in a homogeneous or layered structure is solved

Original languageEnglish (US)
Pages (from-to)807-813
Number of pages7
JournalJournal of Applied Mechanics, Transactions ASME
Volume56
Issue number4
DOIs
StatePublished - Dec 1989

Fingerprint Dive into the research topics of 'Some axisymmetric problems for layered elastic media: Part II-solutions for annular indenters and cracks'. Together they form a unique fingerprint.

  • Cite this